Jump to content
CrazyBoards.org

Hello Community (Anti psychotic withdrawal)


Recommended Posts

Hello Everyone in the community,

I have been a member for a few months in this website but I finally decided to write an introduction topic of what I am going through right now. I have spoken to a few of the members in the chat room and have been able to get some advice from them.

 

My story goes as follows:

I was diagnosed with drug induced delusions in January 2014. The psychiatrist I visited then prescribed me 15 mg of Zyprexa which I took for about 4 months. Then I visited another psychiatrist because I moved and he changed my meds from Zyprexa to Invega 6 mg. I was on Invega for about another 4 months until end of August 2014. This is when I quit cold turkey because I had recovered from the delusions and could not take the torture the meds were causing me. The high doses caused me side effects like akathisia, severe anhedonia which I had never encountered in my life and complete lack of motivation. These symptoms developed after about 3 months into medication and increased drastically during my use of Invega. I felt like the effects kept increasing with time and that my brain could not take it anymore.

 

So it has been 6 months since I quit all kinds of meds cold turkey and a lot of the akathisia has significantly decreased. I am completely free of delusions and I never had any hallucinations to begin with. I never heard any voices nor did I see anything extraordinary. I hope I can get advice from anyone who has recovered from withdrawal of meds and whether or not this emotional blunting will fade away. I understand that some side effects of medication as well as withdrawal symptoms take longer to fade away than others but I feel like anhedonia and emotional blunting are hindering my progress in life.

 

I am unable to feel motivation due to this lack of pleasure that was induced by these anti psychotics and I wish it could fade away so I can enjoy my life again.

 

Thanks to all!

Link to comment
Share on other sites

Greetings and welcome.

I can't say I've recovered from anything med related though I do take antipsychotics. My experience is simply different and I'm now on court ordered depot injections so unlikely I'll be off them anytime soon.

At any rate just wanted to say welcome and I hope you find some solutions to your concerns. I have had side effects and they suck mighty balls.

Link to comment
Share on other sites

  • 2 months later...
  • 2 years later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By Blahblah
      Even when my mood is stable (and I don't really feel depressed), I have excessive boredom... or is it laziness or Apathy? Especially since the confinement, nothing is open, nowhere to go, nowhere nice to even walk around to distract myself. I'm unemployed. It's been much worse. I can manage to do basic things on good days (like shower, exercise, go outside for a walk, cook, eat healthy)....but this literally is all I can do....
      I try to initiate something enjoyable (like reading a book, or doing something creative, listen to music) and I cannot engage. I have extreme resistance, cannot sustain any interest. It feels like a combination of boredom, resistance and apathy..... I do sort of enjoy some things (napping and watching netflix). But it is impossible to get myself to do anything productive. I feel lazy and worried I won't be able to function in a job.
      Since I do feel some pleasure in taking a shower, napping, I assume it isn't full anhedonia? There seems to be no cure for this, my pdoc seems to be pleased when I'm stable and not depressed. I've felt like this for many years and essentially just force myself to do everything....stimulants help me focus but they don't allow me to be interested in anything.... pdoc has no ideas & doesn't seem to think that this is depression.....or even worth treating. Help.
    • By CrazyCatLady83
      I started process of switching from Cymbalta to Remeron on March 25, and took my last dose of Cymbalta a few days ago. Other than a few days of extreme irritability, things have been going surprisingly smoothly. Except that I can't sleep. Not really. I'm rapid-cycling between moments of being awake and instantly dreaming as soon as I close my eyes. The waking moments seem precipitated by startling effects in the dream state, that usually have nothing to do with the content of the dream itself. The worst of these is the sudden sensation of being physically attacked by an evil presence. It seems to take me a little bit longer to wake up during these instances. Or at least that's how I perceive it.
      How much of this is potentially the residual Cymbalta withdrawal effects, and how much of this is the "strange or unusual dreams" listed as a possible side effect of the Remeron? 
      And more importantly, how long can I expect this to last? If you experienced disturbed dreams while on Remeron, how long did it last for you, and did it turn out to be a deal breaker?
    • By Blahblah
      Have a strong itch to drop Effexor...(I won't go cold turkey). It stopped my dysphoric crying spells, but now, 10 months later, I'm feeling increasingly flat, apathetic, numb, no motivation (even after dropping to 75mg). I hate how all A/Ds have this lobotomy effect on me longterm. It's initially fine in acute episodes, I'm not sad now, but I can't function properly, and I continue to score Moderate-Severe on the depression scale.
      I think it's counteracting my Ritalin (which I increased to 30-40mg)? I don't want to increase Effexor above 150mg, I'd never be able to go off.
      I'm trying dosing at night instead, will this make any difference @mikl_pls ? I skipped yesterday's morning dose (then came the intense nausea, over stimulation & brain slosh awfulness @10 hours later) and I took my dose with dinner.
      I'm seriously considering going on low-dose mild SSRI instead (Prozac?) I'm sensitive to meds & side effects, and I'm also VERY worried about withdrawals. Especially from Effexor, they are the WORST, and I just read study that Effexor withdrawal syndrome is not dose-dependent:
      https://www.researchgate.net/publication/7402189_Venlafaxine_and_Serious_Withdrawal_Symptoms_Warning_to_Drivers
      https://metro.co.uk/2018/01/24/woman-shares-coming-off-antidepressant-ruined-life-7255570/
       
       
    • By Blahblah
      Forgot to take Lamictal yesterday (I took my other meds). Holy Hell, I took my dose today (on schedule) and I STILL feel awful!!  I've only been on 100mg....I thought Lamictal had a super-long half-life? Yesterday went like this:
      10am - up, had breakfast
      11am – slight Brain “swishes” started (was out the entire day)
      12pm – Stronger Brain zaps start
      1:30pm – Lunch (meat, salad/veg)
      2:30pm – Sudden extreme exhaustion
      4pm - more brain zaps =>  ZAP ZAP ZAP! 🤯
      7pm - Irritability starts
      11pm – Tea, bedtime, could not fall asleep (I haven't had insomnia in 2+ years)
      ...Night sweats…Restless legs.....
      12am – Ruminations, feel weepy
      ..Insomnia ensues…(Toss & turn, sweaty/achey all night)
      It's now 12pm,and I am STILL having brain zaps! I worry I’ll never be able ever taper, switch from, or withdraw from this med. You probably think well, with MI, WHY would you ever go off it? For me, longterm, these meds are band-aids. There is always a price.  Ok, maybe great at preventing acute/severe depression, but as a result, they rob me of any spark, joy, elation, happiness, libido, sexual sensation/response, feelings of reward, love.... This disturbs me. I used to know what positive emotions felt like…
      So I’m stable, existing.....but still lacking will or any interest in living....
    • By CookieN
      Anyone on a very low dose of zyprexa?  How low? Do you have any side effects on this very low dose? Does it improve your symptoms? 
×
×
  • Create New...